MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 90MM; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM TI HELICAL BLADE 90MM; ROD, FIXATION, INTRAMEDULLARY
Model Number 456.303
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the images provided in the attachments "(b)(4) photo, (b)(4) intake email from sales consultant with x-ray photo (b)(6) 2019¿.The images were reviewed, and the complaint condition could be confirmed as the images showed the helical blade penetrating through the frmoral head.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/ or preventative action is proposed.Device history lot : part number: 456.303, lot number: 7617875, part manufacturing date: 01 march 2014, manufacturing site: (b)(4), part expiration date: n/a, nonconformance noted: n/a.A review of the device history record revealed no complaint related anomalies.The device history record shows lot 7617875 of ti helical blades was processed through the normal manufacturing and inspection operations with no rework or nonconformance's noted.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record(s) determined the raw material lot 7165083 met all specifications with no issues documented that would contribute to this complaint condition.Device history batch : null.Device history review : a review of the device history record revealed no complaint related anomalies.This lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the patient underwent a hardware removal of titanium trochanteric fixation nail (tfn)  due to helical blade penetrating through femoral head resulting to total hip arthroplasty (tha).Procedure was successfully completed.Patient outcome is unknown.Concomitant device reported: tfn - titanium cannulated trochanteric fixation nail (part # 456.328s, lot # h107691, quantity 1), unknown screw (part # unknown, lot # unknown, quantity unknown).This complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A product investigation was conducted.Visual inspection: the 11.0mm ti helical blade 90mm (p/n: 456.303, lot number: 7617875) was received at us cq.The following investigation is based on the received device and the images provided.The images were reviewed, and the complaint condition could be confirmed as the images showed the helical blade penetrating through the femoral head.Visual inspection of the returned complaint device showed markings of cosmetic damage, but no functional damage was noted.Functional test: a functional test could not be performed since the mating device (tfn) was not returned.The complaint was not able to be replicated.Dimensional inspection: helical blade length, helical blade height and helical blade width before flutes were measured and found to be conforming per relevant drawings.Document/specification review: relevant current and manufactured drawings was reviewed.No design issues or discrepancies were identified.Investigation conclusion: the complaint is confirmed since the attached images show the helical blade penetrating through the femoral head.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0MM TI HELICAL BLADE 90MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9311743
Report Number2939274-2019-62115
Device Sequence Number2509350
Product Code HSB
UDI-Device Identifier10886982226679
UDI-Public(01)10886982226679
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K011857
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number456.303
Device Catalogue Number456.303
Device Lot Number7617875
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/12/2019
Initial Date Received by Manufacturer 10/23/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date12/12/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11MM/ 130DEGTICANNTROCHFIX.NAIL235MM-STERI.; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;